MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 60M701102
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An end user reported an issue with a can 5f dl bioflo pasv nursing tray ((b)(6) hospital (stp) kit.The picc placement procedure was started.The patient's right basilic vein was accessed approximately 8-10cm above the ac without difficulty.No challenges with vascular anatomy were noted on assessment.No visible damage to the guidewire was noted prior to insertion.Ultrasound was used to assist with picc insertion.The guidewire threaded through needle without difficulty.Once resistance was felt, advancement of the wire was halted, and removal of the guidewire was attempted.The access needle was removed with no issues.The guidewire was emoved until approximately the last 2/3cm.An ultrasound of arm was performed, verifying that the wire was not in the vein.A larger dermatotomy was made with a scalpel to assist with removing the wire.The wire started to stretch, with the potential to sheer at that point, so further removal attempts were halted and referral to ir was made.The site was covered with a large transparent occlusive dressing to secure everything in place.Impact of incident: the wire could not be removed, and therefore the patient required interventional radiology for wire removal.Additional information provided post reporting: new picc insertion not done.A piece of guidewire remains in patients arm ir unsuccessful - surgical consult done to assess whether device can be retrieved or left.Unfortunately, no other information is available at this time.08/15/2023 additional information: it is unknown if the fragment was removed.They were unable to remove it under ir so a surgical consult was done and at that time the reporter was no longer able to access the patients' chart as patient was the referred to a different team.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of the guidewire tip detached cannot be confirmed since no complaint sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The guidewire accessory device is supplied to angiodynamics by the manufacturer heraeus medical.Scar004819 was sent to heraeus medical to make them aware of this reported occurrence and for dhr review of the reported lot.Dhr review of the packaging/accessory lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: dfu item number which is supplied to the end user with this catalog number states: precautions: refer to procedural steps for additional precautions.Do not advance a guidewire past the level of the axilla without the use of real-time imaging guidance.Never use force to remove the stylet.Resistance can damage the catheter.If resistance or bunching of the catheter is observed, stop stylet withdrawal and allow the catheter to return to normal shape.Withdraw both the catheter and stylet together approximately 2 cm and reattempt stylet removal.Repeat this procedure until the stylet is easily removed.Once the stylet is out, advance the catheter into desired position (zero mark).Precaution: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.Gently withdraw needle from guidewire while holding guidewire in place.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17644365
Report Number1317056-2023-00109
Device Sequence Number20847920
Product Code LJS
UDI-Device IdentifierH96560M7011021
UDI-PublicH96560M7011021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number60M701102
Device Lot Number5752807
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown